Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Child has stomach ache, ultrasound showed slightly enlarged liver. Taking medicines for UTI. Meaning?

Hi My son is 5 yrs old yesterday he was having severe stomach ache.. we have consulted our local physician He suggested us to take and ultrascan where it says every thing is fine but there is slight enalrged liver For the past few he had fever and urine test showed as urniary tract infection for which he was asked to take antibiotics what does this mean
Asked On : Mon, 29 Oct 2012
Answers:  2 Views:  68
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Pediatrician, Neonatology 's  Response
Slightly enlarged liver in ultrasound does not mean much and not so accurate!
The pediatrician has to feel the enlarged liver by examination to decide whether it is really enlarged.
If it is so we have to do liver function tests and check.
There are many causes for slightly enlarged liver like anemia,infection etc
Complete the treatment for urinary infection and then reassess the liver enlargement with your doctor.
All the best
Dr Uma
Answered: Mon, 29 Oct 2012
I find this answer helpful
Pediatrician, Cardiology Dr. Pradeep Kumar's  Response
There may be various causes for pain abdomen.You have not mentioned other symptoms associated with stomach ache like vomiting, any bowel or urinary problem.
Swelling of liver associated with fever may be due to hepatitis or just a nonspecific coincidental finding. Hepatitis is usually accompanied with jaundice and raised liver enzymes.
Urinary tract infection can also cause severe pain abdomen and fever.
So I will recommend you to continue the antibiotic treatment for UTI and get a liver function test done. If LFT is deranged then it will suggest hepatitis otherwise this swelling is nonspecific and will subside on its own.
Answered: Mon, 29 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor